MAUDE Adverse Event Report: LUMENIS BE LTD. ULTRAPULSE TOTAL FX; CO2 SURGICAL DEVICE

LUMENIS BE LTD. ULTRAPULSE TOTAL FX; CO2 SURGICAL DEVICE
Model Number CO2 SURGICAL DEVICE
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.The device ultrapulse total (b)(4) was installed at the facility on (b)(6) 2022 and it's still on warranty.According to the records in (b)(4), the service engineer (ce) visited the facility and tested deepfx and cpg with no issues.System checked out per checklist and no issues found.System tested and verified ready for use.Device malfunction wasn't the suspected cause of the adverse event.Clinical health director advised: "incident reported by the customer on (b)(6) 2023.The event occurred when a burn patient presented an outpatient clinic on (b)(6) 2022 for post op care.This was post op day 6.The provider reports that several treated areas from the ultra pulse had superficial open wound areas that were treated with xeroform gauze, bacitracin and the need for opioids.I called the physician that performed the ultrapulse treatment to get verification on the settings.The settings are as followed: scarrfx performed at 70mj, density 5%, 250 hertz, one pass in a stamping pattern.This was followed immediately by maxfx 100mj, 3% density at a rep rate of.1.Photos of pretreatment and post op day 6 provided today.Tc with (b)(6) on (b)(6) 2023, the director of the burn unit.They stated.That they had a problem with the hp and service had been present a few days prior to this case.Tc to (b)(6) on (b)(6) 2023 and she stated that she used these exact setting for all of her cases without and problems.Tc to (b)(6) service manager for south.He stated that the deep fx scanner was replaced prior to the incident.A second visit by service was generated after the error code of 181.This error code is created when the cpg handpiece is disconnected before placing the device in pause.Service preformed was able to inspect the ultrapulse again prior to the case above.User error- when studying the photos, it appears that the density was higher than 5% in the deep fx mode.A test spot on a tongue depressor helps to determine if the beam is aligned and the density is correct.This was not preformed per the incident report.Clinical trainers also recommend the patient is treated with one pulse followed by a pause.The site is then inspected for the appropriate end point.Possible effects: atrophic scars with possible post inflammatory hyperpigmentation.I have called and left a message with alison leonard who is part of the or staff.(b)(6) and i would like to schedule a follow-up visit to retrain staff and physicians on the u/p.I would also like to fire this laser to try to reproduce these settings." according to the information received there was no device malfunction.Clinical evaluation concludes a user error based on aggressive settings due wrong treatment sequence.According to the risk file: (b)(4) ultrapulse surgitouch (encore) risk analysis matrix, delivering of the excess laser energy due to operator error (see 1.2) can lead to the tissue damage, but this risk has been assessed, evaluated and found within acceptable limits.Since clinical heath director discussed with the customer on this issue, no feedback letter needed.Finally, this ae is determined as serious injury 6 out of 10 and therefore needs to be reportable to the fda.
 
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained burn following treatment by co2 ultra pulse device.

Brand Name
ULTRAPULSE TOTAL FX
Common Device Name
CO2 SURGICAL DEVICE
Manufacturer (Section D)
LUMENIS BE LTD.
9 hakidma st.
p.o.b 426
yokneam illit, israel 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD.
9 hakidma st.
p.o.b 426
yokneam illit, israel 20692 36
IS   2069236
Manufacturer Contact
roman vernik
9 hakidma street
p.o.b 426
yokneam illit, isr 20692-36
IS   2069236
MDR Report Key16192382
Report Number3021349626-2023-00002
Device Sequence Number5807694
Product Code GEX
UDI-Device Identifier07290109141596
UDI-Public07290109141596
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCO2 SURGICAL DEVICE
Device Catalogue NumberGA-0000530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MW5113591
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite